Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 145, NWS Denver/Boulder, CO

July 26, 2015Morgan County, Washington County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 26, 2015, 1:12 PM MDT for Morgan County, Washington County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2015, 1:12 PM MDT (19:12 UTC)
Expired
Jul 26, 2015, 2:00 PM MDT
In force
48 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Morgan County, CO, Washington County, CO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 1:07 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 7.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 89 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
89 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
2236 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

866 
WUUS55 KBOU 261912
SVRBOU
COC087-121-262000-
/O.NEW.KBOU.SV.W.0145.150726T1912Z-150726T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
112 PM MDT SUN JUL 26 2015

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MORGAN COUNTY IN NORTHEASTERN COLORADO...
  NORTH CENTRAL WASHINGTON COUNTY IN NORTHEASTERN COLORADO...

* UNTIL 200 PM MDT

* AT 112 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GARY...OR 18
  MILES WEST OF AKRON...MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BRUSH...HILLROSE...SNYDER...MIDWAY AND GARY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4040 10321 4016 10326 4000 10338 4004 10376
      4039 10361
TIME...MOT...LOC 1912Z 208DEG 31KT 4009 10354 

HAIL...1.00IN
WIND...60MPH

$$

RJK
1 follow-up statement
309 
WWUS55 KBOU 261958
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
158 PM MDT SUN JUL 26 2015

COC087-121-262007-
/O.EXP.KBOU.SV.W.0145.000000T0000Z-150726T2000Z/
MORGAN CO-WASHINGTON CO-
158 PM MDT SUN JUL 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORGAN AND NORTH
CENTRAL WASHINGTON COUNTIES WILL EXPIRE AT 200 PM MDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM MDT FOR
NORTHEASTERN COLORADO.

LAT...LON 4040 10321 4016 10326 4000 10338 4004 10376
      4039 10361
TIME...MOT...LOC 1954Z 208DEG 31KT 4009 10354 

$$

RJK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 9:16 AM MDT, 3 hours 56 minutes earlier.

Area forecast discussion, Jul 26, 9:16 AM MDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
916 AM MDT SUN JUL 26 2015

.UPDATE...
ISSUED AT 903 AM MDT SUN JUL 26 2015

WATER VAPOR IMAGERY SHOWING INCREASING MOISTURE FROM THE
SOUTHWEST. HOURLY INTEGRATED PW VALUES JUST STARTING TO SHOW A
SLOW INCREASE ALONG THE FRONT RANGE BUT WITH MORE NOTICEABLE
INCREASES OVER SOUTHERN COLORADO. ALREADY HAD ISOLATED SHOWERS
OVER FAR NE COLORADO EARLIER THIS AM WHILE DECENT SWATH OF MID
LEVEL CLOUDS AND A FEW SHOWERS ARE NOW OVER SW COLORADO. SHORT
RANGE MODELS CONTINUE TO FOCUS STRONGEST CONVECTION OVER THE
PALMER DIVIDE AND INTO EAST CENTRAL COLORADO LATER IN THE DAY.
THIS IS WHERE DEEPEST MOISTURE IS AND SURFACE DEWPOINTS ARE IN THE
60S. SOME OF THIS WILL MIX OUT WITH SOME DRIER AIR BUT STILL
EXPECT SURFACE BASED CAPES UP TO 1000J/KG OVER EASTERN SECTIONS
AND LESSER AMOUNTS TOWARDS THE FRONT RANGE. COULD SEE A FEW SEVERE
STORMS WITH GUSTY OUTFLOW WINDS AND HAIL EAST OF DENVER. FORECASTS
LOOK ON TRACK WITH ONLY MINIMAL CHANGES NEEDED.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 339 AM MDT SUN JUL 26 2015

AN UPPER LEVEL RIDGE REMAINS OVER TEXAS AND WILL KEEP A SOUTHWEST
FLOW ALOFT OVER COLORADO THROUGH TONIGHT. A WEAK SHORT WAVE
TROUGH WILL MOVE ACROSS THE STATE TODAY IN THE SOUTHWEST FLOW.
THIS WILL BRING INCREASING MOISTURE THROUGH THE DAY. SKIES WILL
START OFF MOSTLY SUNNY...BUT CLOUDS WILL INCREASE FROM THE SOUTHWEST
AND SKIES WILL BE MOSTLY CLOUDY BY NOON. THIS WILL KEEP HIGHS COOLER
THAN YESTERDAY. THE INCREASE IN MOISTURE ALONG WITH THE WAVE IS
EXPECTED TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS. BEST CHANCE
FOR THUNDERSTORMS WILL BE OVER THE EASTERN PLAINS WHERE THE GREATEST
MOISTURE WILL BE. PRECIPITABLE WATER VALUES WILL INCREASE TO EIGHT
TENTHS OF AN INCH ALONG THE FRONT RANGE TO AN INCH AND A QUARTER
OVER THE EASTERN PLAINS. EVEN THOUGH DEW POINTS ARE IN THE MID TO
UPPER 60S AT THIS TIME OVER THE EASTERN PLAINS...EXPECT THEM TO DROP
INTO THE 50S THIS AFTERNOON AS DRIER AIR ALOFT MIXES DOWN. THIS
COMBINED WITH TEMPERATURES IN THE UPPER 80S WILL PRODUCE SURFACE
BASED CAPES OF 500-1000 J/KG. COULD SEE A COUPLE SEVERE STORMS ON
THE PLAINS THIS AFTERNOON WITH LARGE HAIL AND WIND GUSTS TO 60 MPH.
ALONG THE FRONT RANGE...WHERE IT WILL BE DRIER CAPES WILL BE LESS
THAN 500 J/KG. MAIN THREATS FROM THE STORMS ALONG THE FRONT RANGE
WILL BE BRIEF HEAVY RAIN AND WIND GUSTS TO 50 MPH.

STORMS WILL PUSH EAST OF THE AREA BY MID EVENING AS THE SHORT WAVE
SHIFTS EAST OF THE STATE. LOWS WILL BE NEAR NORMAL FOR THIS TIME OF
YEAR WITH READINGS IN THE UPPER 50S TO MID 60S.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 339 AM MDT SUN JUL 26 2015

SWLY FLOW ALOFT WILL INCREASE ON MON AS AN UPPER LEVEL TROUGH MOVES
INTO THE NRN ROCKIES.  FLOW OF LIMITED SUBTROPICAL MOISTURE WILL BE
MAINLY OVER THE ERN PLAINS WITH SOMEWHAT DRIER AIR OVER THE
HIGHER TERRAIN. WILL KEEP IN ISOLD TO WIDELY SCT AFTN AND EVENING
TSTMS ACROSS THE AREA HOWEVER BEST CHC LOOKS TO BE OVER THE
PLAINS. HIGHS ON MON WILL BE IN THE 90S OVER NERN CO.

ON TUE THE FLOW ALOFT WILL BECOME MORE WLY AS THE UPPER LEVEL TROUGH
MOVES INTO THE NRN PLAINS WHICH WILL KEEP ANY FLOW OF SUBTROPICAL
MOISTURE SOUTH OF THE AREA.  MEANWHILE A CDFNT WILL MOVE ACROSS NERN
CO WHICH WILL BRING IN COOLER AND DRIER AIR BEHIND IT.  AT THIS TIME
IT LOOKS LIKE ANY AFTN TSTM ACTIVITY WILL BE LIMITED TO AREAS OVER
THE HIGHER TERRAIN SOUTH OF I-70.  AS FOR HIGHS READINGS WILL DROP
BACK INTO THE 85 TO 90 DEGREE RANGE OVER THE PLAINS.  FOR TUE NIGHT
BOTH THE ECMWF AND GFS SHOW LOW LVL MOISTURE INCREASING ACROSS THE
PALMER DIVIDE AND FRONT RANGE IN SELY LOW LVL FLOW IN ADVANCE OF A
2ND SURGE WHICH COMES IN OVERNIGHT.  AS THIS SECOND SURGE MOVES
ACROSS BOTH MODELS SHOW SOME POTENTIAL FOR TSTM DEVELOPMENT SO WILL
MENTION A SLIGHT CHC OF STORMS TUE NIGHT.

BY WED AN UPPER LEVEL HIGH WILL EXTEND FM THE SRN ROCKIES INTO TEXAS
WITH DRY WLY FLOW ALOFT OVER THE AREA AS SUBTROPICAL MOISTURE WILL
STAY MAINLY TO THE SOUTH.  APPEARS ANY TSTM ACTIVITY WILL STAY
MAINLY SOUTH OF I-70 OVER THE HIGHER TERRAIN AND POSSIBLY OVER THE
PALMER DIVIDE.  AS FOR HIGHS 850-700 MB TEMPS DROP A FEW MORE
DEGREES SO WILL KEEP READINGS IN THE LOWER TO MID 80S OVER NERN CO.

FOR THU AND FRI THE UPPER LEVEL HIGH WILL BEGIN TO RETROGRADE
FURTHER WEST WITH THE FLOW ALOFT BECOMING MORE WNW.  THIS WOULD KEEP
FLOW OF SUBTROPICAL MOISTURE WELL SOUTH OF THE AREA BOTH DAYS WITH
ONLY ISOLATED TSTM COVERAGE IN THE MTNS.  ACROSS THE PLAINS THERE
WILL BE DECENT LOW LVL MOISTURE AHEAD OF A WEAK SFC LEE TROUGH BOTH
THU AND FRI  WHICH COULD ALLOW FOR THE DEVELOPMENT OF A FEW LATE
AFTN/EARLY EVENING TSTMS OVER THE FAR NERN PLAINS BOTH DAYS.  AS FOR
HIGHS READINGS WILL RISE BACK INTO THE UPPER 80S TO NEAR 90 ON THU
AND THEN INTO THE LOWER TO MID 90S BY FRI OVER NERN CO.

BY SAT LITTLE CHANGE EXPECTED AS WNW FLOW ALOFT WILL REMAIN OVER THE
AREA WITH SUBTROPICAL MOISTURE STAYING SOUTH OF THE AREA.  SO ANY
TSTM ACTIVITY WILL LIKELY STAY RATHER ISOLD.  HIGHS ON SAT WILL
CONTINUE IN THE 90S OVER NERN CO.

&&

.AVIATION...(FOR THE TAFS THROUGH 18Z MONDAY MORNING)
ISSUED AT 903 AM MDT SUN JUL 26 2015

INCREASED MOISTURE LEVELS EXPECTED FOR THIS AFTERNOON WHICH WILL
LEAD TO A CHANCE OF SHOWERS/THUNDERSTORMS. EXPECT MAINLY GUSTY
WINDS THE MAIN THREAT WITH THE STORMS AS LOW LEVELS DRY OUT.
SURFACE WINDS EXPECTED TO SHIFT SOUTHEAST THIS AFTERNOON BEFORE
SHOWERS WILL RESULT IN ERRATIC AND VARYING WIND DIRECTIONS AT
TERMINALS THRU THIS EVENING.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...ENTREKIN
SHORT TERM...MEIER
LONG TERM...RPK
AVIATION...ENTREKIN
Hazardous weather outlook, Jul 26, 9:55 AM MDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
955 AM MDT SUN JUL 26 2015

COZ030>051-271600-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
955 AM MDT SUN JUL 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

CLOUDS AND MOISTURE WILL INCREASE THIS MORNING AS AN UPPER LEVEL
SYSTEM MOVES ACROSS THE STATE. THIS WILL BRING SCATTERED SHOWERS
AND THUNDERSTORMS THIS AFTERNOON. THE STRONGEST STORMS WILL BE
FOUND ON THE EASTERN PLAINS...ESPECIALLY EAST OF A LINE FROM
CASTLE ROCK TO FORT MORGAN WHERE A COUPLE OF STORMS COULD BECOME
SEVERE. HEAVY RAIN...HAIL AND STRONG OUTFLOW WINDS WILL BE
POSSIBLE WITH THE STORMS. ALONG THE FRONT RANGE...THE STRONGEST
STORMS MAY PRODUCE...HEAVY RAIN...SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS ON MONDAY WITH HIGHS IN THE LOWER 90S. FOR TUESDAY
AND WEDNESDAY...COOLER AND DRIER AIR WILL SPREAD EAST ACROSS THE
STATE WITH ONLY A SLIGHT CHANCE OF THUNDERSTORMS FOR BOTH DAYS.
FOR THE LATTER HALF OF THE WEEK TEMPERATURES WILL SLOWLY RISE
BACK TO SEASONAL NORMALS WITH ISOLATED LATE DAY THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 2:01 PM MDTSevere Thunderstorm WarningBOUMorgan44 min
Jul 26, 2:33 PM MDTSevere Thunderstorm WarningBOULogan27 min
Jul 26, 2:50 PM MDTFlash Flood WarningBOUMorgan, Weld3 hr
Jul 26, 3:15 PM MDTSpecial Weather StatementBOUKit Carson30 min
Jul 26, 3:57 PM MDTAreal Flood AdvisoryBOUWashington2 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.